MAUDE Adverse Event Report: Medacta International SA SMS Stem; SMS Solid Stem STD size8

Medacta International SA SMS Stem; SMS Solid Stem STD size8
Model Number 01.36.048
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Implant Pain (4561)
Date of Event 08/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The patient came in presenting pain due to a fracture and subsided stem and the cause is unknown.About 2 years and 9 months after the primary surgery, the surgeon revised the stem and head.Patient`s bone quality good (65 years old), the fracture was already healed at the time of the revision.M-vizion stem implanted.
 
Additional Manufacturer Narrative
Clinical evaluation approximately 2 years and 9 months after primary cementless tha, revision surgery was performed because of pain associated with femoral fracture and stem subsidence.No traumatic event was reported and bone quality was described as good.The available ap radiograph is of limited quality; nevertheless, the femoral stem appears relatively undersized, with no convincing radiographic signs of osseointegration, and its position is compatible with loss of fixation and subsidence.The relationship between the fracture and stem mobilization cannot be established with certainty.It is possible that insufficient initial fixation and subsequent failure of osseointegration led to progressive stem instability, with the fracture occurring secondarily; alternatively, the fracture itself may have contributed to loss of fixation.The fracture does not have an obviously pathological appearance, although this cannot be excluded without further clinical and radiographic history.It is also unclear how the patient evolved during the almost three years following implantation.Based on the available information, there are no elements to suggest a defective or malfunctioning device.Batch review performed on 31 august 2026 lot 2246305: (b)(4) items manufactured and released on 12-apr-2023.Expiration date: 26-mar-2028.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Root cause: the event may be related to insufficient initial stem fixation and subsequent failure of osseointegration, leading to progressive instability and subsidence, although it cannot be determined whether the femoral fracture was a cause or a consequence of the loss of fixation.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
SMS Stem
Common Device Name
SMS Solid Stem STD size8
Manufacturer (Section D)
Medacta International SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key50784460
Report Number3005180920-2026-00943
Device Sequence Number18495743
Product Code LZO
UDI-Device Identifier07630030888670
UDI-Public07630030888670
Combination Product (Y/N)N
PMA/510(K) Number
K181693
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.36.048
Device Lot Number2246305
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2026
Initial Report FDA Received Date09/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexUnknown